|Psoriasis and Eczema
Feb 1, 2012
Can you please shed some light on why I have developed Psoriasis and Nummular Eczema, all over my body [numerous sites], with the worst outbreaks on my palms; despite my CD4 being over 1100 and my viral load undetectable. Been on ARVs for 8+ years, taking Tenofovir/Emtricitabine/Nevirapine. Been poz since my diagnosis in March 1983. The only way to calm it down is with Medrol and or Cortisone and both compromise my immune system, and I get sick as a result..... can anyone help as my Drs down here in SA are struggling to nail it and it just goes from bad to worse? If anyone can shed some light or point me in a direction, Id be most grateful as this has been ongoing now for a year and it impacting on my quality of life. Taking Flaxseed Oil, Chelated multi vit, Niacin [ Vit B3] as well as my ARVs and now the Dr has added Neotigason/Acitretin 25mg having given me 50cc's of cortisone IM this past Friday to try and calm these conditions down a bit. Our Dr's down here in SA say they only see this condition in late stage HIV and I am anything but that....please can you help and guide me in the right direction.... thank you!
| Response from Dr. Henry
To my knowledge your antiretroviral medications have not been linked to exacerbating psoriasis/eczema. If any reader knows of a link or has personal experience please post. Psoriasis can be difficult to manange is many HIV- patients-often very frustrating with lots of ups and downs. In some patients with HIV infection psoriasis has seemed to be somewhat more difficult to treat effectively. Seems unlikely that changing HIV drugs would help but that could be considered (such as off nevirapine to alternative) if no other exacerbating factors identified. Sorry cant be more helpful-we have had patients in our own clinic where we have been similarly frustrated. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.